Should You Take Prednisone for Fibromyalgia Pain?Common Side Effects according to www. This increased appetite, frequently leads to weight gain. People who have fibromyalgia or who are in chronic pain also commonly have depression symptoms. Weight gain can increase those depression symptoms. There are other more severe side effects to prednisone include severe allergic reactions rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue ; appetite loss; do steroids work for fibromyalgia, tarry stools; changes in menstrual periods; convulsions; depression; diarrhea; dizziness; exaggerated sense of well-being; fever; general body discomfort; headache; increased pressure in the eye; joint or muscle pain; mood swings; muscle weakness; personality changes; prolonged sore throat, cold, or fever; puffing of the face; severe nausea or vomiting; swelling of feet or legs; unusual weight gain; vomiting material that do steroids work for fibromyalgia like coffee grounds; weakness; weight loss.
prednisone? - Fibromyalgia Forum
Please click here if you are not redirected within a few seconds. During the long road leading up to my diagnosis I had a doctor that prescribed prednisone. I have to say that's the most pain relief I have had! Has anyone had this same experience? Is it possible to be put on a safe regimen? I was just started on a round of Prednisone a few days ago and it is the first bit of relief I have had in a month and a half. I know that for the most part they don't like to keep people on Prednisone due to side effects and it shutting down the adrenal glands because the body depends on the supplement.
However, I think I would be tempted to deal with the side effects if my pain level is decreased. I have heard that Lyrica works wonders. Have you tried that? I haven't tried any of the standard treatments yet, as I was going to try to go the natural route. I hope you find some relief soon! I have used Prednisone, in the past when I was having a bad flare or an allergic reaction to a medication, and also to tone down the symptoms of fibro.
However, I was told it is good for short periods of time and you must be checked now and then to make sure your adrenal glands are working properly. Also long term it can cause weight gain. It is very good for stopping the inflamation caused by fibro and other conditions. I had taken it for a few months and then another doctor gave me a different kind of prednisone to slowly get me off of it completely.
I think it is a drug you can not just stop taking, but you must back off of it slowly with your doctors help. I used it for my asthma a while ago, it's a good medication, I heard it's also used by people who suffer from arthritis.
I used this medication for a short time because the side effects are kinda worrisome. I'd not recommend using this for a long period of time, my mother in law used it and gained a lot weight on it. I wish there was a way to safely take this medicine on a regular basis! The difference in how I feel is like night and day. I have tried lyrica and it helped me a lot with the numbness and tingling but not the all over pain.
I was on predisone for chronic sinus infection and it did nothing for my pain. Tylenol arthritis has helped maintain a pain level. My doctors have ke on gabapentin. So far I am maintaining. I've typed a long reply to this post two times and both times it ate it. The feeling you get when you first start Prednisone doesn't last. I have no idea when I started taking Prednisone, because it was so long ago, but I think it was around I had been refusing my doctors request to put me on Prednisone for years.
At the time, I didn't know a whole lot about it but, something told me to steer clear of this drug. However, in the early s, I decided I wanted to go to university. I had graduated high school in '97 but, needed some time for me. When I was ready, I applied to Penn State and got accepted.
During my second year there, I hit a wall. I couldn't walk up a flight of stairs without needing a nap. My math class was on the second floor and this building didn't have an elevator.
It had one of those wheelchair lifts and I was too embarrassed to use it, so I walked up the stairs. Going up those stairs, never got easier. When I made it to class I wanted to put my head on the desk and sleep. I knew something wasn't right so when I went home for the summer, I saw my Rheumatologist. She took blood work and my CK levels were That explained why I was so weak and tired.
What did she want to do about it? Prescribe Prednisone, of course. I finally agreed to take the drug and she prescribed a dosage of 20 mg. She was hoping I could get my CK levels back in order, start me on some other drugs and ween me off Prednisone. We ended up trying Imuran, Methotrexate, Arava and Remicade. Either they didn't work or they caused me insufferable side effects. For example, Methotrexate worked but it gave me so many mouth sores I couldn't eat anything.
Each Remicade infusion caused some sort of an infection which prevented me from getting the next dose on time. Anyways, when I first went on Prednisone I felt like my whole world changed. I felt so good that I couldn't believe I waited this long to go on it. It was euphoric actually living live with considerably less pain.
I was actually mad at myself for being so against it. I had so much energy I felt like I could run a marathon. Sadly, none of that lasted. Eventually the Prednisone settles in your body and the pain comes back. It may not be as bad but, the euphoric feeling is gone. Your body will only make as much cortisol it needs.
If your body is getting cortisol from another source Prednisone your adrenal gland stops producing it and shrinks. I can't remember the exact number but you only need a small amount of Prednisone for your adrenal gland to shut down. If you're taking more Prednisone than what your adrenal gland normally makes you develop Cushing's Syndrome. Cushing's Syndrome is what makes your face pudgy and causes the weight gain.
However, that's not Prednisone's only side effect. I have managed to ween myself down to 5 mg. I'd much rather be on 7 mg but, 5 mg seems to be where I can manage life without too many issues. Anything above 5 mg I become an insulin dependent diabetic.
At 5 mg I just have to take Metformin twice a day and I'd rather take a pill morning and night than stab myself. So 5 is where I will stay, unless they find something else that works for me. I have high triglycerides because of Prednisone. I have to take medicine for my triglycerides as, a low cholesterol diet wasn't helping.
As soon as I stop the medicine they shoot right back up. I have to take Prilosec because, Prednisone eventually causes heartburn. I have to take antidepressants because I was flying off the handle for the slightest little annoyance i. It was uncontrollable, even though I knew what I was doing was wrong, I couldn't help it. I've also suffered from the most dreaded side effect Prednisone has: At some point, the blood supply to my left femoral head decreased, causing irreversible damage to my hip joint.
However, I've been told that I have to wait until I can, without a shadow of a doubt, not take the pain anymore before they'll replace my hip. Replacing a hip because of Necrosis isn't like a normal hip replacement.
Apparently, the hip doesn't take to the new joint as well and I will need to replace my hip every 5 years. My orthopedist won't replace my hip until I come to him, on my knees begging because, he says, I'm too young for a life time of replacements. Not to mention the weening. After you've been on Prednisone for a long time, your body needs it.
Your adrenal gland isn't making any of your bodies natural pain killers. You have to force your adrenal gland to wake up and start working again. Weening, for me, was hell. Each and every mg I dropped caused a flare of all flares. I could not bear to be without Crocs unless I was in bed. Every joint, hurt so bad and I couldn't function because I was so fatigued. I was instructed to decrease my dosage by 1 mg every time I was flare free for two weeks.
It took me over two years to get down to where I am now. I was miserable until I got over the flare and good for two weeks before the cycle started over again. I'm sorry for the extremely long post I just want people who think Prednisone isn't that bad to know it is.
I'm not an exception to the norm when it comes to side effects. It's a nasty drug. One I wish I never started, regardless of how I felt when I first started taking it.